Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 62, NWS St. Louis, MO

June 11, 2014Gasconade County, Montgomery County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 11, 2014, 5:54 AM CDT for Gasconade County, Montgomery County, Missouri. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
Jun 11, 2014, 5:54 AM CDT (10:54 UTC)
Expired
Jun 12, 2014, 8:00 PM CDT
In force
38 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Gasconade County, MO, Montgomery County, MO

The radar

The St Louis radar (KLSX), 61 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Hermann (HRNM7). The gauge peaked at 21.06 ft at Jun 11, 2014, 8:00 AM CDT.

actionminormoderate202506/1106/1206/1306/14
Action stage
19 ft
Minor stage
21 ft
Moderate stage
26 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06934500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WGUS43 KLSX 111054
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
554 AM CDT WED JUN 11 2014

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  Missouri River at Hermann affecting Gasconade and Montgomery 
  Counties

.This Flood Warning is a result of 1 to 2 inches of precipitation the 
past 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains could cause river levels to rise even higher than 
predicted.  The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC073-139-121054-
/O.NEW.KLSX.FL.W.0062.140611T1054Z-140613T0100Z/
/HRNM7.1.ER.140611T0958Z.140611T1800Z.140612T0100Z.NO/
554 AM CDT WED JUN 11 2014

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Missouri River at Hermann
* until Thursday evening.
* At  5:30 AM Wednesday the stage was 21.1 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast:  The river is expected to crest near 21.2 feet this
  afternoon. The river is expected to fall below flood stage 
  this evening.
* Impact:  At 21.0 feet...Minor flooding of cropland begins...
  particularly just north of the Highway 19 bridge along the Loutre 
  River.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/12  06/13  06/14  06/15  06/16

Missouri River
  Hermann         21.0   21.06      21.1   20.1   19.7   18.8   17.0


&&


LAT...LON 3872 9150 3869 9150 3861 9123 3866 9119
      3875 9136                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 11, 3:36 AM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 11, 3:36 AM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
336 AM CDT Wed Jun 11 2014

.SHORT TERM:  (Through Tonight)
Issued at 105 AM CDT Wed Jun 11 2014

Not a lot of changes from the prev forecast thru the period. Mdls
are in good agreement system continuing to pull newd out of the
region into the Great Lakes area. Precip shud come to an end today
from W to E as the upper trof moves newd. Believe clouds will be
slower to break up and have trended temps slightly cooler than the
warmer MOS today. Trended twd the cooler guidance tonight as
clouds shud clear out thru most of the night before moving back
into the region late tonight across the wrn portions of the CWA.

Tilly

.LONG TERM:  (Thursday through Tuesday)
Issued at 245 AM CDT Wed Jun 11 2014

Focus quickly turns to an approaching s/w and associated cdfnt on
Thursday. As the s/w crosses the Rockies, an MCS shud develop over
the Plains late tonight and move ewd. The main question will be
the track of the MCS that develops. Believe a more srn track is
more probable where higher instability is. However, with the sfc
fnt moving thru the region, the area shud destabilize enuf
allowing at least sct TSRA to develop. Have kept POPs in the
chance range for now.

Expect precip to be out of the region by Fri morning as sfc ridge
builds into the region. This ridge will leave the area dry and
bring cooler temps, remaining aob seasonal avg thru the weekend.

Mdls keep a sfc fnt in the region Sun thru the end of the forecast
period with a number of s/w moving thru the region. Kept likely
POPs for Sun thru the night as mdls suggested this forecast was
still on track. However, with uncertainty in fnt position and
timing of any given s/w, have kept POPs in the chance range for
Mon and beyond. With heights progd to rise early next week, have
trended temps warmer. Coverage of TSRA may have some impact on
temps. However, very little insolation shud allow temps to jump
quickly, especially with SW flow.

Tilly

&&

.AVIATION:  (For the 06z TAFs through 06z Wednesday Night)
Issued at 1157 PM CDT Tue Jun 10 2014

Rain has essentially diminished to a broken band on the northwest
flank of the stacked low core path, and will probably be just to
the east of UIN-COU overnight. Low clouds timing has been pushed
back but believe will still make it...resulting in IFR eventually
for all TAF sites. IFR CIGs will then persist into late morning
before slow improvement to MVFR and transition to cumuliform cloud
field occurs by early-mid afternoon. Some TSRA/SHRA possible
Wednesday afternoon, but should see the bulk of what develops
remain to the east of the MS river. Clearing skies then expected
heading into Wednesday night as diurnally-based cloud that
remains dissipates with the setting of the sun. Some fog expected
Wednesday night, and have already placed in SUS TAF given its
favorable position for radiational fog.

Specifics for KSTL: IFR CIGs still expected to reach TAF but will
be late. IFR will then improve late Wednesday morning to
diurnally based MVFR cloud CIGs to then dissipate in the evening
around or shortly after sunset. Another round of SHRA/TSRA
possible Wednesday afternoon, but probs look minimal for the
terminal at this time, with better chances to the east.

TES

&&

.PRELIMINARY POINT TEMPS/POPS:
Saint Louis     79  65  84  63 /  40   5  30  30
Quincy          76  61  79  53 /  20  10  30  10
Columbia        77  62  78  57 /  20  10  40  20
Jefferson City  77  61  80  57 /  20  10  40  30
Salem           77  63  82  63 /  40   5  30  30
Farmington      77  61  82  63 /  20   5  30  50

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 11, 4:01 AM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
401 AM CDT WED JUN 11 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
401 AM CDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AS WELL AS SUNDAY
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

TILLY

In the hours before

Local storm report, Jun 11, 2:10 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
210 AM CDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 AM     FLASH FLOOD      5 NW PALMYRA            39.49N  90.06W
06/11/2014                   MACOUPIN           IL   LAW ENFORCEMENT

            VEHICLE SUBMERGED ON WEST COUNTY LANE ROAD NEAR QUAIL
            LANE.

&&

GOSSELIN
Local storm report, Jun 11, 2:11 AM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
211 AM CDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 AM     FLASH FLOOD      3 SSW CARLINVILLE       39.24N  89.90W
06/11/2014                   MACOUPIN           IL   LAW ENFORCEMENT

            ILLINOIS ROUTE 5 CLOSED DUE TO RUNNING WATER OVER
            ROADWAY.

&&

GOSSELIN
Local storm report, Jun 11, 5:17 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
517 AM CDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     FLASH FLOOD      HILLVIEW                39.45N  90.54W
06/11/2014                   GREENE             IL   LAW ENFORCEMENT

            TOWN OF HILLVIEW ISOLATED AS ROADS TRAVELLING INTO TOWN
            ARE ALL IMPASSIBLE DUE TO FLOODING FROM HURRICANE CREEK.
            MOST HOMES ALSO HAVE WATER IN THEM.

&&

GOSSELIN

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:34 PM CDTAreal Flood AdvisoryLSXSaint Charles, Saint Louis, City of Saint Louis4 hr
Jun 10, 8:25 PM CDTAreal Flood AdvisoryLSXBoone, Callaway, Cole6 hr
Jun 10, 9:07 PM CDTRiver Flood WarningLSXSaint Charles52 hr
Jun 10, 9:37 PM CDTAreal Flood WarningLSXSaint Charles12 hr
Jun 11, 9:54 AM CDTRiver Flood WarningLSXCallaway, Osage39 hr
Jun 11, 11:47 AM CDTRiver Flood WarningLSXPerry, Sainte Genevieve5 days

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.